Winter Weather, Johnson
- When
- December 15, 2:00 AM CST to 5:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.460, -88.881 (the zone’s center; the record gives no point)
A low pressure system moved northeast across the Tennessee Valley, bringing a period of snow, sleet, and freezing rain. The highest accumulations of snow and sleet were along and north of Interstate 64.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A low pressure system moved northeast across the Tennessee Valley, bringing a period of snow, sleet, and freezing rain. The highest accumulations of snow and sleet were along and north of Interstate 64. One to three inches fell in those areas. Mount Vernon reported about an inch of snow and sleet before a change to rain. Mount Carmel reported snow-covered roads due to 3 inches of snow and sleet. A narrow band of freezing rain produced up to a tenth of an inch of ice from about Benton eastward. Some vehicles spun out or slid into ditches along Interstate 57 from Benton northward to Mount Vernon. A period of sleet over the hills of Johnson, Pope, and Hardin Counties caused enough accumulation to slicken roads. Vehicles slid off Interstate 24 near Vienna.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 14, 2:54 PM CST, 11 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CST FRI DEC 14 2007 .DISCUSSION... PRIMARY CONCERN THIS FORECAST PERIOD REMAINS THE POTENTIAL FOR ACCUMULATING SNOW IN ASSOCIATION WITH THE UPCOMING WINTER STORM TONIGHT THROUGH SATURDAY NIGHT. FLOODING IS ALSO A CONCERN THAT WILL BE ADDRESSED. STORM SYSTEM DEVELOPING SOUTHEASTWARD ACROSS THE CENTRAL PLAINS WILL BRING A WINTRY MIX OF PRECIP TO THE PAH FA AS IT TRACKS NORTHEAST ACROSS THE TENNESSEE AND MID OHIO VALLEYS. AS IS OFTEN THE CASE AROUND THESE PARTS...PRECIP TYPE WILL ALTERNATE BACK AND FORTH BETWEEN LIQUID AND FROZEN A COUPLE OF TIMES BEFORE CHANGING OVER TO ALL SNOW. DYNAMICALLY SPEAKING...THE GFS SEEMS TO BE THE MOS CONSISTENT...BUT IMHO IT STILL LOOKS LIKE IT STREAMS THE MOISTURE/PRECIP INTO THE REGION A FEW HOURS TOO EARLY. CONSEQUENTLY THE QPF AMOUNTS LOOK A BIT TOO HIGH. ASIDE FROM THE TIMING TONIGHT WITH THE ONSET OF THE EVENT...LEANED HEAVILY TOWARD THE GFS SOLUTION. FROM 00-06Z TONIGHT PRECIP SHOULD BE FROZEN GENERALLY NORTH AND WEST OF A LINE FROM DEXTER MISSOURI TO MARION ILLINOIS. SOUTH AND EAST OF THIS LINE PRECIPITATION IS EXPECTED TO BE LIQUID. FROM 06-12Z FROZEN PRECIPITATION IS EXPECTED GENERALLY NORTH AND WEST OF A LINE FROM PERRYVILLE MISSOURI TO ROCKPORT INDIANA. WITH QPF AMOUNTS OF .10-.25 INCHES EXPECTED IN THIS AREA...COULD SEE SLEET AND SNOW ACCUMULATIONS OF 1 TO 3 INCHES. HAVE ISSUED AN ADVISORY ACCORDINGLY. FROM 12-18Z SATURDAY THE WARMER AIR IN THE LOWER LEVELS BEGINS TO LIFT FURTHER NORTH AND WEST ACROSS OUR CWA...WHILE AT THE SAME TIME WE GET A DECREASE OF MOISTURE IN THE MID LEVELS AS THE DRY SLOT MOVES ACROSS THE AREA. THIS SCENARIO SHOULD PRODUCE DRIZZLE OR FREEZING DRIZZLE GENERALLY NORTH AND WEST OF A LINE FROM MOUNT CARMEL ILLINOIS TO VAN BUREN MISSOURI. NO SNOW ACCUMULATION EXPECTED DURING THIS PERIOD. EVERYWHERE ELSE SHOULD SEE RAIN. FROM 18-00Z SATURDAY AS THE COLD AIR STARTS TO WRAP AROUND THE BACK SIDE OF THE LOW...PRECIP BEGINS TO CHANGE TO SNOW. BY 00Z FROZEN PRECIPITATION IS EXPECTED GENERALLY WEST OF A LINE FROM MOUNT CARMEL ILLINOIS TO NEW MADRID MISSOURI. ONLY MINOR ACCUMULATIONS EXPECTED DURING THIS PERIOD. IN ADDITION TO THE WINTER PRECIPITATION...HEAVY RAINS ARE POSSIBLE ON SATURDAY GENERALLY SOUTH AND EAST OF A LINE FROM OWENSBORO KENTUCKY TO BENTON KENTUCKY. A FLOOD WATCH IS IN EFFECT FOR THIS AREA ON SATURDAY. THE 00-06Z SUNDAY TIME FRAME IS PERHAPS THE MOST INTERESTING OF THE LOT DUE TO DIFFERENCES IN QPF AMOUNTS. IN OUR CWA DURING THIS TIME FRAME PRECIP WILL BE ALL SNOW WITH THE EXCEPTION OF THE EXTREME EASTERN SECTIONS WHERE THERE COULD BE A MIX OF RAIN AND SNOW. WEST OF THIS AREA WHERE PRECIP WILL BE ALL SNOW...6 HOUR QPF AMOUNTS VARY FROM .10 TO .40 INCHES. SINCE MOST THE MODELS ARE LEANING TOWARD THE LESSER AMOUNT...I HAVE OPTED FOR LOWER SNOWFALL AMOUNTS DURING THAT TIME. IF THE MAJORITY OF THE MODELS EVENTUALLY LATCH TO THE HIGHER QPF AMOUNTS...SNOWFALL AMOUNTS WILL HAVE TO BE RAISED. FROM 06-12Z AS THE SYSTEM IS PULLING OFF TO THE NORTHEAST...PRECIP WILL BE ALL SNOW WITH THE HIGHEST SWATH OF QPF W-E ACROSS THE NORTHERN THIRD OF THE CWA. MAY SEE A LINGERING FLURRIES OVER THE EXTREME NORTHEAST SECTIONS ON SUNDAY MORNING. BEYOND THAT HIGH PRESSURE WILL DOMINATE THROUGH WEDNESDAY WITH SLOWLY MODERATING TEMPERATURES. STARTING WEDNESDAY NIGHT PRECIPITATIN FROM THE NEXT STORM SYSTEM WILL BEGIN TO SPREAD NORTHEAST ACROSS THE REGION. SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY AS THE FRONT ASSOCIATED WITH THSI SYSTEM CROSSES THE REGION. IN THE WRAP AROUND MOISTURE THURSDAY NIGHT...RAIN MAY BE MIXED WITH SNOW NORTH AND EAST OF A LINE FROM MOUNT VERNON ILLINOIS TO OWENSBORO KENTUCKY. HIGH PRESSURE BUILDING IN WILL THEN KEEP THE REGION DRY THROUGH DAY SEVEN. WHEW && .AVIATION... MVFR CIGS LIFTED BY MID MORNING ACROSS KPAH AND KCGI...BUT REMAIN AT KEVV AND KWOB THIS AFTERNOON. SHOULD SEE THEM BEGIN TO SCATTER OUT BTWN 20Z AND 21Z. THINGS SHOULD BE QUIET UNTIL LATE TONIGHT. STORM SYSTEM WILL BEGIN TO IMPACT THE AREA BY AROUND MIDNIGHT. CEILINGS SHOULD DROP TO 12000 FT BY 06Z. SNOW SHOULD BEGIN AT KCGI AROUND 09Z...AND A LITTLE LATER AT THE REST OF THE SITES. CIGS AND VSBYS WILL LIKELY DROP DOWN TO IFR LATE IN THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH SATURDAY FOR PENNYRILE REGION EAST OF LAKES. MO...WINTER WEATHER ADVISORY LATE TONIGHT FOR PERRY COUNTY MISSOURI. IL...WINTER WEATHER ADVISORY LATE TONIGHT FOR JACKSON...PERRY... FRANKLIN...JEFFERSON...HAMILTON...WAYNE...WHITE...EDWARDS...AND WABASH COUNTIES. IN...WINTER WEATHER ADVISORY LATE TONIGHT FOR GIBSON...PIKE...POSEY ...VANDERBURGH...WARRICK...AND SPENCER COUNTIES. && PUBLIC...JAP/CW AVIATION...CW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1034 PM CST FRI DEC 14 2007 ILZ075>078-080>084-INZ081-082-MOZ076-151245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-GIBSON-PIKE-PERRY MO- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WINTER STORM WARNING IN EFFECT TONIGHT. SNOW IS EXPECTED TO BEGIN OVERSPREADING THE REGION FROM WEST TO EAST JUST BEFORE MIDNIGHT TONIGHT...AND POSSIBLY MIX WITH SLEET AT TIMES. THE SNOW AND SLEET ARE EXPECTED TO BECOME HEAVY LATE TONIGHT AND SATURDAY MORNING. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNING IN EFFECT SATURDAY AND SATURDAY NIGHT FOR THE LIKELIHOOD OF MORE ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW. PLEASE REFER TO THE LATEST WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCUMULATIONS OF SNOW OF ICE TO THE NATIONAL WEATHER SERVICE. ILZ092>094-KYZ001>007-010-015-MOZ100-107>112-114-151245- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-CRITTENDEN-WEBSTER-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER MUCH OF THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING OR SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. KYZ008-009-011>013-016-017-020>022-151245- MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MCLEAN- MUHLENBERG-TODD- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN KENTUCKY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE PURCHASE AND PENNYRILE REGIONS OF WESTERN KENTUCKY SATURDAY. PLEASE REFER TO THE LATEST FLOOD PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER MUCH OF THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING OR SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. ILZ085>091-INZ085>088-KYZ014-018-019-MOZ086-087-151245- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-BOLLINGER- CAPE GIRARDEAU- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. RAIN...ALONG WITH A WINTRY MIX OF PRECIPITATION IS EXPECTED TO BEGIN OVERSPREADING THE REGION FROM WEST TO EAST JUST BEFORE MIDNIGHT TONIGHT. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCUMULATIONS OF SNOW OF ICE TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
11 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64378, 64367, 64370, 64371, 64377, 64379, 64372, 64373, 64374, 64375, 64376.